Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 63, NWS Lincoln, IL

April 6, 2006Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 6, 2006, 2:04 PM CDT for Fulton County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2006, 2:04 PM CDT (19:04 UTC)
Expired
Apr 6, 2006, 2:45 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Fulton County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 061905
SVRILX
ILC057-061945-
/O.NEW.KILX.SV.W.0063.060406T1904Z-060406T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
204 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS.

* UNTIL 245 PM CDT

* AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF AVON...OR ABOUT 11 MILES
  NORTHEAST OF MACOMB...AND WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRVIEW...
  CUBA...
  ST. DAVID...
  CANTON...

OTHER LOCATIONS IN THE WARNING INCLUDE...DUNFERMLINE...BANNER...
BRYANT...ELLISVILLE...MARIETTA...NORRIS...SMITHFIELD...FIATT AND
LITTLE AMERICA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4069 9045 4044 9045 4038 9006 4050 8988
      4065 9000

$$

CHURCHILL
2 follow-up statements
000 
WWUS53 KILX 061919
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
219 PM CDT THU APR 6 2006

ILC057-061945-
/O.CON.KILX.SV.W.0063.000000T0000Z-060406T1945Z/
FULTON-
219 PM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN FULTON COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR ELLISVILLE...OR ABOUT 17 MILES NORTHWEST
OF LEWISTOWN...MOVING EAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CUBA.
  FAIRVIEW.
  CANTON.
  ST. DAVID.

OTHER LOCATIONS AFFECTED INCLUDE...SMITHFIELD...FIATT...BRYANT...
NORRIS...DUNFERMLINE...LITTLE AMERICA AND BANNER.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4069 9045 4044 9045 4038 9006 4050 8988
      4065 9000

$$

CHURCHILL
000 
WWUS53 KILX 061944
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CDT THU APR 6 2006

ILC057-061954-
/O.EXP.KILX.SV.W.0063.000000T0000Z-060406T1945Z/
FULTON-
244 PM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FULTON COUNTY EXPIRES
AT 245 PM CDT...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4069 9045 4044 9045 4038 9006 4050 8988
      4065 9000

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:15 AM CDT, 11 hours 49 minutes earlier.

Area forecast discussion, Apr 6, 2:15 AM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
215 AM CDT THU APR 6 2006

.DISCUSSION...
MAIN CONCERNS WITH THIS FORECAST PACKAGE INCLUDE POPS AND SEVERE
POTENTIAL TODAY THROUGH FRIDAY.

06Z SURFACE CHART SHOWS RIDGE AXIS STRETCHING FROM THE EASTERN GREAT
LAKES TO THE GULF COAST...RESULTING IN SE RETURN FLOW ACROSS CENTRAL
ILLINOIS.  WARM FRONTAL BOUNDARY ANALYZED FROM NEBRASKA E/SE INTO
MISSOURI RESPONSIBLE FOR ELEVATED CONVECTION CURRENTLY ONGOING
ACROSS THE KILX CWA.  FURTHER WEST...TROUGHING DEVELOPING IN THE LEE
OF THE ROCKIES IN RESPONSE TO VIGOROUS UPPER LOW TRACKING ACROSS THE
GREAT BASIN.

SHORT TERM...TODAY THROUGH SATURDAY...
FIRST ISSUE TO DEAL WITH TODAY WILL BE POPS...AS WARM FRONT SLOWLY
LIFTS NORTHWARD.  MODELS IN FAIRLY GOOD AGREEMENT...SUGGESTING BEST
RAIN CHANCES WILL BE EARLY IN THE DAY...WITH EMPHASIS SHIFTING
TOWARD NORTHERN ILLINOIS BY AFTERNOON/EVENING.  THINK THIS TREND
LOOKS GOOD...SO WILL HIT POPS HARDEST THIS MORNING...THEN TAPER THEM
DOWN SOMEWHAT BY AFTERNOON.  FRONT LIFTS INTO THE FAR NORTHERN CWA
BY EVENING...PLACING MUCH OF CENTRAL ILLINOIS IN THE WARM SECTOR OF
THE SYSTEM.  MAY BE A LULL IN THE PRECIP THIS EVENING...BEFORE
ADDITIONAL STORMS PUSH INTO THE REGION FROM THE WEST.  NAM/WRF
INDICATE STORMS FIRING ALONG DRYLINE FEATURE ACROSS THE PLAINS LATER
TODAY...THEN TRACKING EASTWARD INTO ILLINOIS BY LATE
EVENING/OVERNIGHT.  HAVE ADJUSTED POPS ACCORDINGLY.

BY FRIDAY MORNING...WARM FRONT BECOMES STATIONARY JUST NORTH OF THE
KILX CWA...KEEPING HIGHEST POPS ACROSS NORTHERN ILLINOIS.  BIG
QUESTION WILL BE WHETHER ADDITIONAL STORMS CAN FIRE FRIDAY AFTERNOON
AS UPPER ENERGY TRANSLATES E/SE AND FRONT DROPS BACK SOUTHWARD.
INSTABILITY PARAMETERS LOOK QUITE IMPRESSIVE FOR THIS TIME OF
YEAR...WITH NAM LIFTED INDICES RANGING FROM -9 TO -12 AND CAPE
VALUES IN EXCESS OF 2500J/KG.  BEST INSTABILITY WILL SET UP SOUTH OF
I-72 BETWEEN 18Z FRI AND 00Z SAT.  GIVEN AMPLE MOISTURE IN
PLACE...EXCELLENT INSTABILITY...AND VIGOROUS UPPER DYNAMICS...THINK
STORMS WILL RE-DEVELOP DURING THE AFTERNOON.  DESPITE SCANT QPF ON
MODELS...WILL GO WITH LIKELY POPS SOUTH OF I-72...WITH LOWER POPS
FURTHER NORTH WHERE INCREASINGLY STABLE AIR WILL FILTER SOUTHWARD
BEHIND THE FRONT DURING THE DAY.  SYSTEM EXITS THE REGION FRIDAY
NIGHT...WITH DRY CONDITIONS RETURNING FOR SATURDAY.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
NOT MANY CHANGES IN THE EXTENDED...AS WARMING TREND STILL ON TAP FOR
EARLY NEXT WEEK.  MEDIUM RANGE MODELS STILL IN A BIT OF DISAGREEMENT
WITH NEXT APPROACHING SYSTEM BY MID-WEEK...SO WILL ONLY CARRY 20
POPS AT THAT TIME.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BARNES
Hazardous weather outlook, Apr 6, 11:10 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT THU APR 6 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-071200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1110 AM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE ONGOING DURING MIDDAY FROM
I-55 EAST. THE PRIMARY THREAT WITH THE STRONGER STORMS WOULD
BE FROM HAIL AS WELL AS ISOLATED HEAVY RAINFALL AMOUNTS ESPECIALLY
FROM SPRINGFIELD AND DECATUR SOUTHEAST TO CHARLESTON/MATTOON. THERE
COULD BE SOME URBAN FLOODING IN POOR DRAINAGE AREAS. THUNDERSTORMS
ARE AGAIN EXPECTED ACROSS CENTRAL ILLINOIS LATER TONIGHT AS A
FRONTAL SYSTEM SWEEPS THROUGH THE PLAINS AND HEADS FOR THE MIDWEST.
SOME OF THE STORMS LATE TONIGHT WILL BE CAPABLE OF PRODUCING STRONG
WINDS AND HAIL...IN ADDITION TO LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL BEGIN TO EDGE SOUTHWARD ACROSS CENTRAL ILLINOIS
DURING THE DAY. AS THE FRONTAL BOUNDARY BEGINS TO INTERACT WITH AN
UNSTABLE AIR MASS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING
THE AFTERNOON HOURS. PRESENT INDICATIONS SUGGEST AREAS ALONG AND
SOUTH OF INTERSTATE 72 HAVE THE BEST CHANCE OF SEEING MORE
ORGANIZED THUNDERSTORMS FRIDAY AFTERNOON. A FEW OF THE STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AS WELL AS DAMAGING WIND GUSTS
INTO THE EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ACTIVATION
MAY BE REQUIRED LATE THIS EVENING OR OVERNIGHT AS THE NEXT ROUND
OF THUNDERSTORMS APPROACHES FROM THE WEST. SPOTTER ACTIVATION MAY
BE REQUIRED AGAIN FRIDAY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF
INTERSTATE 72.

KMH/SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:01 AM CDTFlash Flood WarningILXMacon3 hr
Apr 6, 4:03 PM CDTFlash Flood WarningILXClark, Coles, Cumberland3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.